Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 403, NWS North Platte, NE

August 21, 2007Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2007, 5:44 PM CDT for Holt County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 5:44 PM CDT (22:44 UTC)
Expired
Aug 21, 2007, 6:30 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:15 PM CDTHAIL 15 N Chambers, NE1 INCH HAIL COVERING GROUND
Aug 21, 6:40 PM CDTHAIL 111 E Chambers, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 3:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 212245
SVRLBF
NEC089-212330-
/O.NEW.KLBF.SV.W.0403.070821T2244Z-070821T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ONEILL...

* UNTIL 630 PM CDT

* AT 543 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM
  WAS LOCATED 6 MILES NORTH OF INMAN...OR ABOUT 6 MILES EAST OF
  ONEILL...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN HOLT COUNTY AT 600 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL NEBRASKA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4210 9895 4239 9912 4275 9829 4246 9830
      4244 9828 4228 9829 4226 9827
TIME...MOT...LOC 2244Z 248DEG 28KT 4247 9851

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:50 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 21, 3:50 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT TUE AUG 21 2007

.DISCUSSION...
STRONG ZONAL FLOW ACROSS NORTHERN CONUS WITH UPPER LOW SPINNING
ACROSS EASTERN CANDIAN PRAIRIES HAS ALLOWED DRY LINE TO SURGE ACROSS
WESTERN/CENTRAL CWA AGAIN TODAY WITH TEMPS UPPER 90S TO NEAR 100 AND
DEW POINTS DOWN TO MID 30S. RED FLAG CONDITIONS HAVE VERIFIED ACROSS
EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. SFC ANALYSIS HAS LOW OVER
NE CORNER OF CWA WHERE FOCUS FOR SVR WX SHOULD INITIATE LATE THIS
AFTERNOON INTO THE EVENING HOURS. STRONG INSTABILITY AHEAD OF DRY
LINE WITH DPNTS IN THE MID 70S FROM BBW TO ONL ALLOWING RATHER LOW
LCL HEIGHTS WITH CU TAPPING NEAR 4KFT AND FAIRLY GOOD SHEAR IN LOW
LAYERS PER WAVE CLOUDS IN THIS CU FIELD AND TORNADO POSSIBILITY NEAR
DOUBLE POINT. HAVE SOME CONCERN FOR POPS ACROSS SOUTHWEST CWA. NAM
NOT VERIFY EARLY ON WITH DRY LINE...BUT SHOULD RETREAT WELL BACK TO
THE WEST AND INDICATIONS OF HEALTHY LLVL JET TONIGHT COULD REFIRE
CONVECTION BACK INTO SANDHILLS PER NAM. HOWEVER KF NOT INDICATING
THIS IN LOCAL WSETA AND WILL HOLD OFF FOR NOW. FEW ACTIVE DAYS AS
MODERATELY FAST FLOW CONTINUES TO THROW ENERGY INTO PLAINS. FRONT
SHOULD BE MEANERING NEAR SOUTHERN BORDER SO CHANCE POPS CONTINUE
THROUGH FRIDAY BEFORE WEAK RIDGE BUILD IN AND STRONGER MID LEVEL
FLOW SHIFT NORTHEAST.

&&

.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED...THOUGH TSRA CHANCES INCREASE
MAINLY AFTER 3Z ESPECIALLY FOR LBF TAF. SOME UNCERTAINTY EXISTS IS
TSRA DEVELOPMENT AND PLACEMENT AS DRY LINE HAS PUSHED THROUGH THE
TAF LOCATIONS THIS AFTERNOON.   HOWEVER...AS THE FRONT STALLS WOULD
EXPECTED A WWD DEW POINT SURGE AGAIN...AS LLJ KICKS IN. AFTER TSRA
WINDS DOWN SOME STRATUS SHOULD DEVELOP ALONG AND NORTH OF WHERE
FRONT ENDS UP. SO...WOULD EXPECT SOME MVFR TO SHOW UP WITH TWEB
ROUTES 264 AND POSSIBLY 098.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY EVENING AS
DRY LINE HAS DROPPED RH LEVEL WELL INTO LOW TEENS. DRY LINE SHOULD
RETREAT BACK NORTH AND ALLOW FOR RECOVERY BY SUNSET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ FOR EASTERN PANHANDLE
INTO PORTIONS OF SOUTHWEST NEBRASKA.

&&

13/JWS
Hazardous weather outlook, Aug 21, 4:09 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT TUE AUG 21 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-222115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
409 PM CDT TUE AUG 21 2007 /309 PM MDT TUE AUG 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT EAST OF A
LINE FROM VALENTINE TO OGALLALA.

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOW ITS
EASTWARD PROGRESS THROUGH THE EVENING HOURS. ALONG AND AHEAD OF
THE FRONT...A WARM AND UNSTABLE AIR MASS RESIDES...AS DRIER AIR
MOVES IN BEHIND THE FRONT. THE BOUNDARY BETWEEN THESE SYSTEMS WILL
LIKELY BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT INITIALLY
EAST OF A LINE FROM AINSWORTH TO HAYES CENTER DURING THE EVENING HOURS.
HOWEVER...AS THE FRONT STALLS LATER TONIGHT...THE WARM AND MOIST
AIR IS EXPECTED TO RETURN WESTWARD. IN ADDITION...LOW LEVEL WINDS
WILL INCREASE...ALLOWING THUNDERSTORM DEVELOPMENT TO OCCUR
FURTHER WEST.

THE MAIN SEVERE WEATHER THREAT ACROSS THE AREA WILL BE MAINLY
LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR TORNADOES
WILL EXIST IN BOYD...HOLT...ROCK...GHARFIELD AND WHEELER COUNTIES
THROUGH LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MID WEEK AS
THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA THROUGH
WEDNESDAY. THOUGH COOLER CONDITIONS WILL BE IN PLACE ACROSS THE
AREA...AN UNSTABLE AIRMASS WILL REMAIN. THEREFORE...AS A SERIES OF
UPPER LEVEL LOW PRESSURE SYSTEMS INTERACTS WITH THE
FRONT...THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...A FEW
OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

A DRIER AND LESS ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN
DURING THE FIRST PART OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM
VALENTINE TO OGALLALA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Aug 21, 5:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             1 S ONEILL             42.45N 98.65W
08/21/2007  E0.88 INCH       HOLT               NE   LAW ENFORCEMENT

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:40 AM CDTRed Flag WarningLBFArthur, Chase, Cherry, Deuel, Garden, Grant and 5 more16 hr
Aug 21, 4:48 AM CDTDense Fog AdvisoryLBFKeith, Lincoln4 hr
Aug 21, 5:21 PM CDTSevere Thunderstorm WarningLBFHolt24 min
Aug 21, 5:47 PM CDTSevere Thunderstorm WarningLBFFrontier43 min
Aug 21, 6:03 PM CDTTornado WarningLBFHolt27 min
Aug 21, 6:28 PM CDTTornado WarningLBFHolt, Wheeler32 min
Aug 21, 6:29 PM CDTSevere Thunderstorm WarningLBFFrontier46 min
Aug 21, 6:43 PM CDTSevere Thunderstorm WarningLBFGarfield47 min
Aug 21, 6:58 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.